question-icon

What are the side effects of Zolpidem?

default
Posted on Wed, 8 Jan 2014
Question: What are the consequences of taking Zolpidem + 2 oz. of red wine, going to sleep at 7:30, waking at 10:25 for about 10 minutes and at 1"20 for over an hour
doctor
Answered by Dr. Srikanth Reddy (53 minutes later)
Brief Answer: Zolpidem is a short acting hypnotic Detailed Answer: Hello, Thanks for choosing health care magic for posting your query. I have gone through your question in detail and I can understand what you are going through. Zolipdem is a short acting hypnotic which is used for sleep induction. Its not meant for maintenance. The fact that you are waking up twice in sleep for significant period suggests that you have problem with sleep maintenance. The better medicine should be clonazepam or etizolaam. If at all you want to continue with zolpidem then you need to shift to a delayed release version of zolpidem which is available in 12.5 mg formulation. Your red wine and zolpidem may only augment each other and would not reduce the sleep. Hope I am able to answer your concerns. If you have any further query, I would be glad to help you. If not, you may close the discussion and if possible you may rate the answer for me, so that I get a good feedback. In future if you wish to contact me directly, you can use the below mentioned link: bit.ly/dr-srikanth-reddy Wish you good health, Kind regards Dr. Srikanth Reddy M.D
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Srikanth Reddy

Psychiatrist

Practicing since :2007

Answered : 2770 Questions

premium_optimized

The User accepted the expert's answer

Share on
What are the side effects of Zolpidem?

Brief Answer: Zolpidem is a short acting hypnotic Detailed Answer: Hello, Thanks for choosing health care magic for posting your query. I have gone through your question in detail and I can understand what you are going through. Zolipdem is a short acting hypnotic which is used for sleep induction. Its not meant for maintenance. The fact that you are waking up twice in sleep for significant period suggests that you have problem with sleep maintenance. The better medicine should be clonazepam or etizolaam. If at all you want to continue with zolpidem then you need to shift to a delayed release version of zolpidem which is available in 12.5 mg formulation. Your red wine and zolpidem may only augment each other and would not reduce the sleep. Hope I am able to answer your concerns. If you have any further query, I would be glad to help you. If not, you may close the discussion and if possible you may rate the answer for me, so that I get a good feedback. In future if you wish to contact me directly, you can use the below mentioned link: bit.ly/dr-srikanth-reddy Wish you good health, Kind regards Dr. Srikanth Reddy M.D